MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® IVORY PVC, NASAL, SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® IVORY PVC, NASAL, SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/179/080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2018-00830.(b)(6).
 
Event or Problem Description
It was reported that the smiths medical device had observed leaking between the tube and the cuff.This issue was observed after 24 hours of use.A tube change was required to resolve the issue.No injury was reported.
 
Additional Manufacturer Narrative
Seven products portex endotracheal tubes were.One device was received in a used condition whereas the other six of samples were received in new condition.A visual inspection of the devices was performed.The returned samples were visually inspected at a distance of 12" to 16" and normal conditions of illumination.The results of this inspection showed that there were no discrepancies functional testing on the cuffs of the returned samples were also performed.The cuffs were inflated using a syringe and the products were submerged under water in order to detect any leakage.The results of this test indicated that in the used sample there no leaks.It was however observed that there was air in the seal of this cuff.No leaks or problems were found in the seals of the six unused samples.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
PORTEX® IVORY PVC, NASAL, SOFT SEAL® CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7371437
Report Number3012307300-2018-00826
Device Sequence Number785085
Product Code BTR
UDI-Device Identifier15019315022142
UDI-Public15019315022142
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Catalogue Number100/179/080
Device Lot Number3420228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;